September  2019, 14(3): 445-469. doi: 10.3934/nhm.2019018

Local weak solvability of a moving boundary problem describing swelling along a halfline

1. 

Nagasaki University, Department of Education, 1-14, Bunkyo-cho, Nagasaki, 852-8521, Japan

2. 

Karlstad University, Department of Mathematics and Computer Science, Universitetsgatan 2,651 88 Karlstad, Sweden

Received  May 2018 Revised  February 2019 Published  May 2019

We obtain the local well-posedness of a moving boundary problem that describes the swelling of a pocket of water within an infinitely thin elongated pore (i.e. on $ [a, +\infty), \ a>0 $). Our result involves fine a priori estimates of the moving boundary evolution, Banach fixed point arguments as well as an application of the general theory of evolution equations governed by subdifferentials.

Citation: Kota Kumazaki, Adrian Muntean. Local weak solvability of a moving boundary problem describing swelling along a halfline. Networks & Heterogeneous Media, 2019, 14 (3) : 445-469. doi: 10.3934/nhm.2019018
References:
[1]

T. AikiY. MuraseN. Sato and K. Shirakawa, A mathematical model for a hysteresis appearing in adsorption phenomena, SūrikaisekikenkyūshoKōkyūroku, 1856 (2013), 1-12. Google Scholar

[2]

T. Aiki and Y. Murase, On a large time behavior of a solution to a one-dimensional free boundary problem for adsorption phenomena, J. Math. Anal. Appl., 445 (2017), 837-854. doi: 10.1016/j.jmaa.2016.06.008. Google Scholar

[3]

T. Aiki and A. Muntean, Existence and uniqueness of solutions to a mathematical model predicting service life of concrete structures, Adv. Math. Sci. Appl., 19 (2009), 109-129. Google Scholar

[4]

T. Aiki and A. Muntean, Large time behavior of solutions to a moving-interface problem modeling concrete carbonation, Comm. Pure Appl. Anal., 9 (2010), 1117-1129. doi: 10.3934/cpaa.2010.9.1117. Google Scholar

[5]

T. Aiki and A. Muntean, A free-boundary problem for concrete carbonation: Rigorous justification of $\sqrt{t}$–law of propagation, Interface. Free Bound., 15 (2013), 167-180. doi: 10.4171/IFB/299. Google Scholar

[6]

A. FasanoG. Meyer and M. Primicerio, On a problem in the polymer industry: Theoretical and numerical investigation of swelling, SIAM J. Appl. Math., 17 (1986), 945-960. doi: 10.1137/0517067. Google Scholar

[7]

A. Fasano and A. Mikelic, The 3D flow of a liquid through a porous medium with adsorbing and swelling granules, Interface. Free Bound., 4 (2002), 239-261. doi: 10.4171/IFB/60. Google Scholar

[8]

T. FatimaA. Muntean and T. Aiki, Distributed space scales in a semilinear reaction-diffusion system including a parabolic variational inequality: A well-posedness study, Adv. Math. Sci. Appl., 22 (2012), 295-318. Google Scholar

[9]

B. W. van de Fliert and R. van der Hout, A generalized Stefan problem in a diffusion model with evaporation, SIAM J. Appl. Math., 60 (2000), 1128-1136. doi: 10.1137/S0036139997327599. Google Scholar

[10]

A. Friedman and A. Tzavaras, A quasilinear parabolic system arising in modelling of catalytic reactors, J. Differential Equations, 70 (1987), 167-196. doi: 10.1016/0022-0396(87)90162-8. Google Scholar

[11]

N. Kenmochi, Solvability of nonlinear evolution equations with time-dependent constraints and applications, Bull. Fac. Education, Chiba Univ., 30 (1981), 1-87. Google Scholar

[12]

K. KumazakiT. AikiN. Sato and Y. Murase, Multiscale model for moisture transport with adsorption phenomenon in concrete materials, Appl. Anal., 97 (2018), 41-54. doi: 10.1080/00036811.2017.1325473. Google Scholar

[13]

K. Kumazaki and A. Muntean, Global weak solvability of a moving boundary problem describing swelling along a halfline, arXiv: 1810.08000.Google Scholar

[14]

A. Muntean and M. Böhm, A moving boundary problem for concrete carbonation: global existence and uniqueness of solutions, J. Math. Anal. Appl., 350 (2009), 234-251. doi: 10.1016/j.jmaa.2008.09.044. Google Scholar

[15]

A. Muntean and M. Neuss-Radu, A multiscale Galerkin approach for a class of nonlinear coupled reaction-diffusion systems in complex media, J. Math. Anal. Appl., 37 (2010), 705-718. doi: 10.1016/j.jmaa.2010.05.056. Google Scholar

[16]

T. L. van Noorden and I. S. Pop, A Stefan problem modelling crystal dissolution and precipitation, IMA J. Appl. Math., 73 (2008), 393-411. doi: 10.1093/imamat/hxm060. Google Scholar

[17]

T. L. van NoordenI. S. PopA. Ebigbo and R. Helmig, An upscaled model for biofilm growth in a thin strip, Water Resour. Res., 46 (2010), 1-14. doi: 10.1029/2009WR008217. Google Scholar

[18]

N. SatoT. AikiY. Murase and K. Shirakawa, A one dimensional free boundary problem for adsorption phenomena, Netw. Heterog. Media, 9 (2014), 655-668. doi: 10.3934/nhm.2014.9.655. Google Scholar

[19]

M. J. Setzer, Micro-ice-lens formation in porous solid, J. Colloid Interface Sci., 243 (2001), 193-201. doi: 10.1006/jcis.2001.7828. Google Scholar

[20]

X. Weiqing, The Stefan problem with a kinetic condition at the free boundary, SIAM J. Math. Anal., 21 (1990), 362-373. doi: 10.1137/0521020. Google Scholar

[21]

M. Zaal, Cell swelling by osmosis: A variational approach, Interface. Free Bound., 14 (2012), 487-520. doi: 10.4171/IFB/289. Google Scholar

show all references

References:
[1]

T. AikiY. MuraseN. Sato and K. Shirakawa, A mathematical model for a hysteresis appearing in adsorption phenomena, SūrikaisekikenkyūshoKōkyūroku, 1856 (2013), 1-12. Google Scholar

[2]

T. Aiki and Y. Murase, On a large time behavior of a solution to a one-dimensional free boundary problem for adsorption phenomena, J. Math. Anal. Appl., 445 (2017), 837-854. doi: 10.1016/j.jmaa.2016.06.008. Google Scholar

[3]

T. Aiki and A. Muntean, Existence and uniqueness of solutions to a mathematical model predicting service life of concrete structures, Adv. Math. Sci. Appl., 19 (2009), 109-129. Google Scholar

[4]

T. Aiki and A. Muntean, Large time behavior of solutions to a moving-interface problem modeling concrete carbonation, Comm. Pure Appl. Anal., 9 (2010), 1117-1129. doi: 10.3934/cpaa.2010.9.1117. Google Scholar

[5]

T. Aiki and A. Muntean, A free-boundary problem for concrete carbonation: Rigorous justification of $\sqrt{t}$–law of propagation, Interface. Free Bound., 15 (2013), 167-180. doi: 10.4171/IFB/299. Google Scholar

[6]

A. FasanoG. Meyer and M. Primicerio, On a problem in the polymer industry: Theoretical and numerical investigation of swelling, SIAM J. Appl. Math., 17 (1986), 945-960. doi: 10.1137/0517067. Google Scholar

[7]

A. Fasano and A. Mikelic, The 3D flow of a liquid through a porous medium with adsorbing and swelling granules, Interface. Free Bound., 4 (2002), 239-261. doi: 10.4171/IFB/60. Google Scholar

[8]

T. FatimaA. Muntean and T. Aiki, Distributed space scales in a semilinear reaction-diffusion system including a parabolic variational inequality: A well-posedness study, Adv. Math. Sci. Appl., 22 (2012), 295-318. Google Scholar

[9]

B. W. van de Fliert and R. van der Hout, A generalized Stefan problem in a diffusion model with evaporation, SIAM J. Appl. Math., 60 (2000), 1128-1136. doi: 10.1137/S0036139997327599. Google Scholar

[10]

A. Friedman and A. Tzavaras, A quasilinear parabolic system arising in modelling of catalytic reactors, J. Differential Equations, 70 (1987), 167-196. doi: 10.1016/0022-0396(87)90162-8. Google Scholar

[11]

N. Kenmochi, Solvability of nonlinear evolution equations with time-dependent constraints and applications, Bull. Fac. Education, Chiba Univ., 30 (1981), 1-87. Google Scholar

[12]

K. KumazakiT. AikiN. Sato and Y. Murase, Multiscale model for moisture transport with adsorption phenomenon in concrete materials, Appl. Anal., 97 (2018), 41-54. doi: 10.1080/00036811.2017.1325473. Google Scholar

[13]

K. Kumazaki and A. Muntean, Global weak solvability of a moving boundary problem describing swelling along a halfline, arXiv: 1810.08000.Google Scholar

[14]

A. Muntean and M. Böhm, A moving boundary problem for concrete carbonation: global existence and uniqueness of solutions, J. Math. Anal. Appl., 350 (2009), 234-251. doi: 10.1016/j.jmaa.2008.09.044. Google Scholar

[15]

A. Muntean and M. Neuss-Radu, A multiscale Galerkin approach for a class of nonlinear coupled reaction-diffusion systems in complex media, J. Math. Anal. Appl., 37 (2010), 705-718. doi: 10.1016/j.jmaa.2010.05.056. Google Scholar

[16]

T. L. van Noorden and I. S. Pop, A Stefan problem modelling crystal dissolution and precipitation, IMA J. Appl. Math., 73 (2008), 393-411. doi: 10.1093/imamat/hxm060. Google Scholar

[17]

T. L. van NoordenI. S. PopA. Ebigbo and R. Helmig, An upscaled model for biofilm growth in a thin strip, Water Resour. Res., 46 (2010), 1-14. doi: 10.1029/2009WR008217. Google Scholar

[18]

N. SatoT. AikiY. Murase and K. Shirakawa, A one dimensional free boundary problem for adsorption phenomena, Netw. Heterog. Media, 9 (2014), 655-668. doi: 10.3934/nhm.2014.9.655. Google Scholar

[19]

M. J. Setzer, Micro-ice-lens formation in porous solid, J. Colloid Interface Sci., 243 (2001), 193-201. doi: 10.1006/jcis.2001.7828. Google Scholar

[20]

X. Weiqing, The Stefan problem with a kinetic condition at the free boundary, SIAM J. Math. Anal., 21 (1990), 362-373. doi: 10.1137/0521020. Google Scholar

[21]

M. Zaal, Cell swelling by osmosis: A variational approach, Interface. Free Bound., 14 (2012), 487-520. doi: 10.4171/IFB/289. Google Scholar

[1]

Runzhang Xu, Mingyou Zhang, Shaohua Chen, Yanbing Yang, Jihong Shen. The initial-boundary value problems for a class of sixth order nonlinear wave equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5631-5649. doi: 10.3934/dcds.2017244

[2]

Linglong Du, Caixuan Ren. Pointwise wave behavior of the initial-boundary value problem for the nonlinear damped wave equation in $\mathbb{R}_{+}^{n} $. Discrete & Continuous Dynamical Systems - B, 2019, 24 (7) : 3265-3280. doi: 10.3934/dcdsb.2018319

[3]

Alexandre Nolasco de Carvalho, Marcos Roberto Teixeira Primo. Spatial homogeneity in parabolic problems with nonlinear boundary conditions. Communications on Pure & Applied Analysis, 2004, 3 (4) : 637-651. doi: 10.3934/cpaa.2004.3.637

[4]

Gilles Carbou, Bernard Hanouzet. Relaxation approximation of the Kerr model for the impedance initial-boundary value problem. Conference Publications, 2007, 2007 (Special) : 212-220. doi: 10.3934/proc.2007.2007.212

[5]

Xianpeng Hu, Dehua Wang. The initial-boundary value problem for the compressible viscoelastic flows. Discrete & Continuous Dynamical Systems - A, 2015, 35 (3) : 917-934. doi: 10.3934/dcds.2015.35.917

[6]

Michal Beneš. Mixed initial-boundary value problem for the three-dimensional Navier-Stokes equations in polyhedral domains. Conference Publications, 2011, 2011 (Special) : 135-144. doi: 10.3934/proc.2011.2011.135

[7]

Chunlai Mu, Zhaoyin Xiang. Blowup behaviors for degenerate parabolic equations coupled via nonlinear boundary flux. Communications on Pure & Applied Analysis, 2007, 6 (2) : 487-503. doi: 10.3934/cpaa.2007.6.487

[8]

Mark I. Vishik, Sergey Zelik. Attractors for the nonlinear elliptic boundary value problems and their parabolic singular limit. Communications on Pure & Applied Analysis, 2014, 13 (5) : 2059-2093. doi: 10.3934/cpaa.2014.13.2059

[9]

V. A. Dougalis, D. E. Mitsotakis, J.-C. Saut. On initial-boundary value problems for a Boussinesq system of BBM-BBM type in a plane domain. Discrete & Continuous Dynamical Systems - A, 2009, 23 (4) : 1191-1204. doi: 10.3934/dcds.2009.23.1191

[10]

Shou-Fu Tian. Initial-boundary value problems for the coupled modified Korteweg-de Vries equation on the interval. Communications on Pure & Applied Analysis, 2018, 17 (3) : 923-957. doi: 10.3934/cpaa.2018046

[11]

Mahamadi Warma. Semi linear parabolic equations with nonlinear general Wentzell boundary conditions. Discrete & Continuous Dynamical Systems - A, 2013, 33 (11&12) : 5493-5506. doi: 10.3934/dcds.2013.33.5493

[12]

Raluca Clendenen, Gisèle Ruiz Goldstein, Jerome A. Goldstein. Degenerate flux for dynamic boundary conditions in parabolic and hyperbolic equations. Discrete & Continuous Dynamical Systems - S, 2016, 9 (3) : 651-660. doi: 10.3934/dcdss.2016019

[13]

Xiaoyun Cai, Liangwen Liao, Yongzhong Sun. Global strong solution to the initial-boundary value problem of a 2-D Kazhikhov-Smagulov type model. Discrete & Continuous Dynamical Systems - S, 2014, 7 (5) : 917-923. doi: 10.3934/dcdss.2014.7.917

[14]

Yi Zhou, Jianli Liu. The initial-boundary value problem on a strip for the equation of time-like extremal surfaces. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 381-397. doi: 10.3934/dcds.2009.23.381

[15]

Martn P. Árciga Alejandre, Elena I. Kaikina. Mixed initial-boundary value problem for Ott-Sudan-Ostrovskiy equation. Discrete & Continuous Dynamical Systems - A, 2012, 32 (2) : 381-409. doi: 10.3934/dcds.2012.32.381

[16]

Peng Jiang. Unique global solution of an initial-boundary value problem to a diffusion approximation model in radiation hydrodynamics. Discrete & Continuous Dynamical Systems - A, 2015, 35 (7) : 3015-3037. doi: 10.3934/dcds.2015.35.3015

[17]

Haifeng Hu, Kaijun Zhang. Analysis on the initial-boundary value problem of a full bipolar hydrodynamic model for semiconductors. Discrete & Continuous Dynamical Systems - B, 2014, 19 (6) : 1601-1626. doi: 10.3934/dcdsb.2014.19.1601

[18]

Tatsien Li, Libin Wang. Global classical solutions to a kind of mixed initial-boundary value problem for quasilinear hyperbolic systems. Discrete & Continuous Dynamical Systems - A, 2005, 12 (1) : 59-78. doi: 10.3934/dcds.2005.12.59

[19]

Türker Özsarı, Nermin Yolcu. The initial-boundary value problem for the biharmonic Schrödinger equation on the half-line. Communications on Pure & Applied Analysis, 2019, 18 (6) : 3285-3316. doi: 10.3934/cpaa.2019148

[20]

Zhi-Qiang Shao. Lifespan of classical discontinuous solutions to the generalized nonlinear initial-boundary Riemann problem for hyperbolic conservation laws with small BV data: shocks and contact discontinuities. Communications on Pure & Applied Analysis, 2015, 14 (3) : 759-792. doi: 10.3934/cpaa.2015.14.759

2018 Impact Factor: 0.871

Metrics

  • PDF downloads (35)
  • HTML views (103)
  • Cited by (0)

Other articles
by authors

[Back to Top]